×

On the regularity of stochastic currents, fractional Brownian motion and applications to a turbulence model. (English) Zbl 1171.76019

Summary: We study the pathwise regularity of the map
\[ \varphi\mapsto I(\varphi)= \int_0^T \langle\varphi(X_t),dX_t\rangle, \]
where \(\varphi\) is a vector function on \(\mathbb R^d\) belonging to some Banach space \(V\), \(X\) is a stochastic process, and the integral is some version of a stochastic integral defined via regularization. A continuous version of this map, seen as a random element of the topological dual of \(V\), will be called stochastic current. We give sufficient conditions for the current to live in some Sobolev space of distributions, and we provide elements to conjecture that these conditions are also necessary. Next we verify the sufficient conditions when the process \(X\) is a \(d\)-dimensional fractional Brownian motion (fBm); we identify regularity in Sobolev spaces for fBm with Hurst index \(H\in(1/4,1)\). Next we provide some results about general Sobolev regularity of currents when \(W\) is a standard Wiener process. Finally, we discuss applications to a model of random vortex filaments in turbulent fluids.

MSC:

76F55 Statistical turbulence modeling
76M35 Stochastic analysis applied to problems in fluid mechanics
60H05 Stochastic integrals
60J65 Brownian motion
PDF BibTeX XML Cite
Full Text: DOI arXiv EuDML

References:

[1] E. Alos, J. A. Leon and D. Nualart. Stochastic Stratonovich calculus for fractional Brownian motion with Hurst parameter less than 1/2. Taiwanese J. Math. 5 (2001) 609-632. · Zbl 0989.60054
[2] K. D. Elworthy, X.-M. Li and M. Yor. The importance of strictly local martingales; applications to radial Ornstein-Uhlenbeck processes. Probab. Theory Related Fields 115 (1999) 325-355. · Zbl 0960.60046
[3] P. Embrechts and P. M. Maejima. Selfsimilar Processes . Princeton University Press, Princeton, NJ, 2002. · Zbl 1008.60003
[4] F. Flandoli. On a probabilistic description of small scale structures in 3D fluids. Annal. Inst. H. Poincaré Probab. Statist. 38 (2002) 207-228. · Zbl 1017.76074
[5] F. Flandoli and M. Gubinelli. The Gibbs ensemble of a vortex filament. Probab. Theory Related Fields 122 (2002) 317-340. · Zbl 0992.60058
[6] F. Flandoli and M. Gubinelli. Statistics of a vortex filament model. Electron. J. Prob. 10 (2005) 865-900. · Zbl 1109.76026
[7] F. Flandoli and M. Gubinelli. Random Currents and Probabilistic Models of Vortex Filaments . Birkäuser, Basel, 2004. · Zbl 1064.60118
[8] F. Flandoli and I. Minelli. Probabilistic models of vortex filaments. Czechoslovak Math. J. 51 (2001) 713-731. · Zbl 1001.60057
[9] F. Flandoli, M. Giaquinta, M. Gubinelli and V. M. Tortorelli. Stochastic currents. Stochastic Process. Appl. 115 (2005) 1583-1601. · Zbl 1087.60043
[10] J.-F. Le Gall. Sur le temps local d’intersection du mouvement brownien plan et la méthode de renormalisation de Varadhan. Séminaire de probabilités , XIX , 1983/84 314-331. Lecture Notes in Math. 1123 . Springer, Berlin, 1985. · Zbl 0563.60072
[11] M. Gradinaru, F. Russo and P. Vallois. Generalized covariations, local time and Stratonovich Itô’s formula for fractional Brownian motion with Hurst index H \geq \frac{1}{4} . Ann. Probab. 31 (2003) 1772-1820. · Zbl 1059.60067
[12] M. Gradinaru, I. Nourdin, F. Russo and P. Vallois. m -order integrals and generalized Itô’s formula: the case of a fractional Brownian motion with any Hurst index. Ann. Inst. H. Poincaré Probab. Statist. 41 (2005) 781-806. · Zbl 1083.60045
[13] M. Gradinaru and I. Nourdin. Approximation at first and second order of m -order integrals of the fractional Brownian motion and of certain semimartingales. Electron. J. Probab. 8 (2003) 26 pp. · Zbl 1063.60079
[14] M. Gubinelli. Controlling rough paths. J. Funct. Anal. 216 (2004) 86-140. · Zbl 1058.60037
[15] T. J. Lyons and Z. Qian. System Control and Rough Paths . Oxford University Press, 2002. · Zbl 1029.93001
[16] T. J. Lyons. Differential equations driven by rough signals. Revista Math. Iberoamericana 14 (1998) 215-310. · Zbl 0923.34056
[17] D. Nualart, C. Rovira and S. Tindel. Probabilistic models for vortex filaments based on fractional Brownian motion. RACSAM Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat. 95 (2001) 213-218. · Zbl 1011.60032
[18] A. Pazy. Semigroups of Linear Operators and Applications to Partial Differential Equations . Springer-Verlag, New York, 1983. · Zbl 0516.47023
[19] D. Revuz and M. Yor. Continuous Martingales and Brownian Motion , 3rd edition. Springer-Verlag, Berlin, 1999. · Zbl 0917.60006
[20] F. Russo and P. Vallois. Stochastic calculus with respect to continuous finite quadratic variation processes. Stochastics Stochastics Rep. 70 (2000) 1-40. · Zbl 0981.60053
[21] F. Russo and P. Vallois. Elements of stochastic calculus via regularization. Séminaire de Probabilités XL 147-186. C. Donati-Martin, M. Emery, A. Rouault and C. Stricker (Eds). Lecture Notes in Math. 1899 . Springer, Berlin, Heidelberg, 2007. · Zbl 1126.60045
[22] H. Triebel. Interpolation Theory , Function Spaces , Differential Operators . North Holland, Amsterdam, 1978. · Zbl 0387.46033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.